MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had alarmed unexpected restart and was unable to clear it due to unresponsive buttons.Troubleshooting for button error/keypad anomaly was performed.Customer's blood glucose was unknown at the time of the incident.The customer also stated that there was no significant event leading to the keypad issues.The customer stated that the time on the clock advanced when monitored for one minute.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.Troubleshooting for unexpected restart was performed.The customer reported that there was no temp basal programmed prior to the unexpected restart alarm.The customer reported that insulin pump was not stored or not in used for an extended period of time.The customer also stated the alarm did not occur shortly during battery change but alarm was recurring during normal use.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump was received with no act, up and escape button response due to corroded keypad traces.No button error alarm was noted during testing.Unable to perform all functional testing including the displacement, operating currents, unexpected restart error, rewind, basic occlusion, occlusion, prime and excessive no delivery tests or verify unexpected restart error alarm due to buttons not responding.The insulin pump was received with cracked case at the display window corner, cracked reservoir tube lip, minor scratched lcd window, missing end cap sticker, stained address or serial number label, broken belt clip slot, cracked case reservoir tube window corner, cracked lcd window and cracked battery tube threads.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6726416
Report Number2032227-2017-29957
Device Sequence Number16486834
Product Code OYC
UDI-Device Identifier00613994622587
UDI-Public(01)00613994622587
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-722NAH
Device Catalogue NumberMMT-722NAH
Device Lot NumberA2722NAHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 06/24/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight195